Lauriejill

Methotrexate

5 posts in this topic

Does anyone here get methotrexate injections once a week? I was taking meth. orally for several months and I was getting many side effects that were troublesome (like nausea, increased fatigue...) so my MD wants me to try the injections to see if that goes better....... any thoughts, experiences. Sure would appreciate hearing about what others have gone through with this. Thanks

Laurie Jill

Share this post


Link to post
Share on other sites

Hey Jill - sorry but have not had any experience yet, but my doctor is talking about putting me on it soon.... so if you could share what happens next I'll appreciate it.

 

My heart is with you, hang in there.

 

Love Sweet


Warm and gentle hugs,

 

Pamela

ISN Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

LaurieJill,

I started on pills then after 4 months switched to injectable. It took a few weeks to feel comfortable giving myself the shot, but now it's a piece of cake. The needles are so very small, you can't even feel it. I do handle the injections much better and everything I have read has said it's not only easier on the stomach, but also less hard on the liver. I've been on injections for 3 years and after a recent, but short experience in trying another immunosuppresant, have realized how well I tolerate MTX and having to take one injection a week rather than 3 more pills a day or in your case, several extra pills on one day, I much prefer the shot.

Good luck Darling. I think you'll find less side effects than the pills. I hope so. Keep us informed.

Big Hugs,


Janey Willis

ISN Support Specialist

(Retired) ISN Assistant Webmaster

(Retired) ISN News Director

(Retired) ISN Technical Writer for Training Manuals

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi Laurie Jill. I didn't go on the tablet form of Mtx, but went straight to the injectable type. Unlike Janey, I was too soft to do the injections myself, so would go into the hospital once a week for it. The hospital was only 15 minutes away, so wasn't a great hardship. I stuck with it for about 6 months, but in my case, I saw absolutely no improvement. I hate taking meds, as we all do, so I will only take them if they are definitely working! They may have started working soon after, I will never know, but I thought 6 months was long enough.

Anyway, good luck with your own experience, and please do keep us informed as to how you are doing.


Take Care,

 

Steve Dickson

ISN Assistant News Guide for RSS Newsfeed

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi Laurie Jill,

 

I was on Methotrexate for 9 years... first the pills, then in juice and the last 7 years injected subcue. I understand insurance pays for it if one goes to dr's office for injections, but I just got the ultra fine syringes, injected in either thigh, every other week... doing it myself. Even though I took folic acid (prescribed), I still dealt with nausea and fatigue for 3-4 days following injection. With that in mind, I injected on Wednesday nights (right before going to bed), which didn't interfere with social plans and did help curb the nausea.

Hope this helps.

Hugs, Susie


Special Hugs,

 

Susie Kraft

ISN Support Specialist

ISN Chat Host

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now